MAUDE Adverse Event Report: BAUSCH + LOMB AKREOS ADAPTAO INTRAOCULAR LENS

BAUSCH + LOMB AKREOS ADAPTAO INTRAOCULAR LENS
Model Number ADAPTAOP
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar events were reported for this product lot.Investigation of this event is in progress.A follow-up report will be submitted upon completion.
 
Event or Problem Description
It was reported that after implant of a 29.5 diopter intraocular lens (iol) the patient had post-op refraction of +7.The patient¿s vision was not satisfactory.After one (1) week the iol was explanted and replaced with a different model but same diopter iol and the patient refraction was plano.In the surgeon¿s opinion the diopter power printed on the lens packaging does not match the power of the iol.Though requested, no additional information has been received.
 
Additional Manufacturer Narrative
Additional information: a2, a3, b5, b7, d6, d7, d11, g4, g7, h2.No similar events were reported for this product lot.Investigation of this event is in progress.A follow-up report will be submitted upon completion.
 
Event or Problem Description
The original surgical procedure type was phacoemulsification with posterior chamber intraocular lens (iol) implantation.The capsulorhexis was 5.5 mm and it was well centered.Barrett and haigis formula were used for calculation of the lens power.After the secondary replacement the patient has not lost any lines of bcva compared to preoperative bcva.Patient¿s current prognosis is reportedly good outcome.
 
Additional Manufacturer Narrative
Although requested, the reported device was not returned for evaluation.A review of the device history records (dhr) did not find any anomalies or non-conformities related to this event.The lot history, trend analysis, risk analysis and directions for use are considered acceptable with the product performing within anticipated rates.Manufacturing records do not indicate any accountability issues or potential mixed lots.Based on the available information, the root cause of this event could not be conclusively determined.
 
Additional Manufacturer Narrative
Additional information: b3, b5, b6, b7, d4, g1, g2, g3, g6, h2, h6, h11.
 
Event or Problem Description
Additional information was located in an article titled "post cataract surgery refractive surprise due to intraocular lens mislabeling" relating to this event.It was reported that the original surgical procedure type was phacoemulsification with posterior chamber iol implantation and visco-gonio-synechia-lysis.The post replacement surgery vision was stable at 1- and 3-month appointments.

Brand Name
AKREOS ADAPTAO INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key11057753
Report Number0001313525-2020-00210
Device Sequence Number3261022
Product Code HQL
UDI-Device Identifier10757770486158
UDI-Public(01)10757770486158(17)220228
Combination Product (Y/N)Y
Initial Reporter CountryIR
PMA/510(K) Number
P060022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberADAPTAOP
Device Catalogue NumberADAPTAOP2950
Device Lot Number1946318
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
09/11/2024
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/26/2021
02/05/2021
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOELASTIC OCUCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale